Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 2, NWS Hastings, NE

March 4, 20206 counties in Kansas; 24 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Mar 4, 2020, 2:44 PM CST for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Mar 5, 2020, 12:00 PM CST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2020, 2:44 PM CST (20:44 UTC)
In effect from
Mar 5, 2020, 12:00 PM CST
Expired
Mar 5, 2020, 7:00 PM CST
In force
7 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 12:08 PM CSTNON-TSTM WND GST 511 N Oxford, NE
Mar 5, 12:30 PM CSTNON-TSTM WND GST 532 Wnw Fairfield, NE
Mar 5, 12:57 PM CSTNON-TSTM WND GST 503 Ene Axtell, NE&&
Mar 5, 1:04 PM CSTNON-TSTM WND GST 501 Nw Hastings, NE
Mar 5, 1:25 PM CSTNON-TSTM WND GST 51Hastings Airport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2020-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2020-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WWUS83 KGID 042044
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
244 PM CST Wed Mar 4 2020

...Critical fire weather conditions continue this afternoon, and
are expected to return for Thursday afternoon...

KSZ005-006-017-NEZ060-072-082>084-050600-
/O.NEW.KGID.FW.W.0002.200305T1800Z-200306T0100Z/
/O.CON.KGID.FW.W.0001.000000T0000Z-200305T0000Z/
Phillips-Smith-Rooks-Dawson-Gosper-Furnas-Harlan-Franklin-
244 PM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005,
006, 017, 060, 072, 082, 083 AND 084...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006,
017, 060, 072, 082, 083 AND 084...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM CST Thursday. A Red Flag Warning remains in
effect today through 6 PM CST.

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, 
  Fire Weather Zone 006 Smith and Fire Weather Zone 017 Rooks. 
  In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 
  072 Gosper, Fire Weather Zone 082 Furnas, Fire Weather Zone 
  083 Harlan and Fire Weather Zone 084 Franklin.

* WINDS...Winds the rest of this afternoon will remain
  southwesterly, with speeds of 20 to 25 MPH and gusts of 30 to 35
  MPH. Thursday afternoon, winds will be out of the northwest,
  with speeds of 25 to 30 MPH and gusts near 40 MPH possible.

* TIMING...6 PM CST this evening. The Red Flag Warning for
  Thursday is in effect from noon through 7 PM CST. 

* RELATIVE HUMIDITY...Values between 15 and 20 percent will remain
  possible the rest of this afternoon, and are expected to return
  Thursday afternoon.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control...exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ007-018-019-NEZ039>041-046>049-061>064-073>077-085>087-050600-
/O.NEW.KGID.FW.W.0002.200305T1800Z-200306T0100Z/
Jewell-Osborne-Mitchell-Valley-Greeley-Nance-Sherman-Howard-
Merrick-Polk-Buffalo-Hall-Hamilton-York-Phelps-Kearney-Adams-Clay-
Fillmore-Webster-Nuckolls-Thayer-
244 PM CST Wed Mar 4 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007, 018,
019, 039, 040, 041, 046, 047, 048, 049, 061, 062, 063, 064, 073,
074, 075, 076, 077, 085, 086 AND 087...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM CST Thursday.

* AFFECTED AREA...In Kansas, Fire Weather Zone 007 Jewell, Fire 
  Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. 
  In Nebraska, Fire Weather Zone 039 Valley, Fire Weather Zone 
  040 Greeley, Fire Weather Zone 041 Nance, Fire Weather Zone 
  046 Sherman, Fire Weather Zone 047 Howard, Fire Weather Zone 
  048 Merrick, Fire Weather Zone 049 Polk, Fire Weather Zone 061 
  Buffalo, Fire Weather Zone 062 Hall, Fire Weather Zone 063 
  Hamilton, Fire Weather Zone 064 York, Fire Weather Zone 073 
  Phelps, Fire Weather Zone 074 Kearney, Fire Weather Zone 075 
  Adams, Fire Weather Zone 076 Clay, Fire Weather Zone 077 
  Fillmore, Fire Weather Zone 085 Webster, Fire Weather Zone 086 
  Nuckolls and Fire Weather Zone 087 Thayer.

* WINDS...Northwest 25 to 30 mph with gusts near 40 MPH.

* TIMING...Noon through 7 PM CST Thursday.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control...exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
957 
WWUS83 KGID 042358
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
558 PM CST Wed Mar 4 2020

...Critical Fire Weather Conditions Thursday afternoon...

KSZ005-006-017-NEZ060-072-082>084-051000-
/O.EXP.KGID.FW.W.0001.000000T0000Z-200305T0000Z/
/O.CON.KGID.FW.W.0002.200305T1800Z-200306T0100Z/
Phillips-Smith-Rooks-Dawson-Gosper-Furnas-Harlan-Franklin-
558 PM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005, 006, 017, 060, 072, 082, 083 AND 084...
...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 017,
060, 072, 082, 083 AND 084...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, 
  Fire Weather Zone 006 Smith and Fire Weather Zone 017 Rooks. 
  In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 
  072 Gosper, Fire Weather Zone 082 Furnas, Fire Weather Zone 
  083 Harlan and Fire Weather Zone 084 Franklin.

* WINDS...Northwest 25 to 30 mph with gusts around 40 mph.

* TIMING...From noon until 7 PM CST Thursday.

* RELATIVE HUMIDITY...Between 15 and 20 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control...exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ007-018-019-NEZ039>041-046>049-061>064-073>077-085>087-051000-
/O.CON.KGID.FW.W.0002.200305T1800Z-200306T0100Z/
Jewell-Osborne-Mitchell-Valley-Greeley-Nance-Sherman-Howard-
Merrick-Polk-Buffalo-Hall-Hamilton-York-Phelps-Kearney-Adams-Clay-
Fillmore-Webster-Nuckolls-Thayer-
558 PM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 007, 018, 019, 039, 040, 041, 046, 047, 048, 049, 061, 062,
063, 064, 073, 074, 075, 076, 077, 085, 086 AND 087...

* AFFECTED AREA...In Kansas, Fire Weather Zone 007 Jewell, Fire 
  Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. 
  In Nebraska, Fire Weather Zone 039 Valley, Fire Weather Zone 
  040 Greeley, Fire Weather Zone 041 Nance, Fire Weather Zone 
  046 Sherman, Fire Weather Zone 047 Howard, Fire Weather Zone 
  048 Merrick, Fire Weather Zone 049 Polk, Fire Weather Zone 061 
  Buffalo, Fire Weather Zone 062 Hall, Fire Weather Zone 063 
  Hamilton, Fire Weather Zone 064 York, Fire Weather Zone 073 
  Phelps, Fire Weather Zone 074 Kearney, Fire Weather Zone 075 
  Adams, Fire Weather Zone 076 Clay, Fire Weather Zone 077 
  Fillmore, Fire Weather Zone 085 Webster, Fire Weather Zone 086 
  Nuckolls and Fire Weather Zone 087 Thayer.

* WINDS...Northwest 25 to 30 mph with gusts around 40 mph.

* TIMING...From noon until 7 PM CST Thursday.

* RELATIVE HUMIDITY...Between 15 and 20 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control...exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
164 
WWUS83 KGID 050111
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
711 PM CST Wed Mar 4 2020

...Critical Fire Weather Conditions Thursday afternoon...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051000-
/O.CON.KGID.FW.W.0002.200305T1800Z-200306T0100Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
711 PM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005, 006, 007, 017, 018, 019, 039, 040, 041, 046, 047, 048,
049, 060, 061, 062, 063, 064, 072, 073, 074, 075, 076, 077, 082,
083, 084, 085, 086 AND 087...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, 
  Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, 
  Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  039 Valley, Fire Weather Zone 040 Greeley, Fire Weather Zone 
  041 Nance, Fire Weather Zone 046 Sherman, Fire Weather Zone 
  047 Howard, Fire Weather Zone 048 Merrick, Fire Weather Zone 
  049 Polk, Fire Weather Zone 060 Dawson, Fire Weather Zone 061 
  Buffalo, Fire Weather Zone 062 Hall, Fire Weather Zone 063 
  Hamilton, Fire Weather Zone 064 York, Fire Weather Zone 072 
  Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 074 
  Kearney, Fire Weather Zone 075 Adams, Fire Weather Zone 076 
  Clay, Fire Weather Zone 077 Fillmore, Fire Weather Zone 082 
  Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 
  Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 
  Nuckolls and Fire Weather Zone 087 Thayer.

* WINDS...Northwest 25 to 30 mph with gusts around 40 mph.

* TIMING...From noon until 7 PM CST Thursday.

* RELATIVE HUMIDITY...Between 15 and 20 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control...exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
537 
WWUS83 KGID 050957
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
357 AM CST Thu Mar 5 2020

...Critical Fire Weather Conditions This Afternoon...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
052200-
/O.CON.KGID.FW.W.0002.200305T1800Z-200306T0100Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
357 AM CST Thu Mar 5 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005, 006, 007, 017, 018, 019, 039, 040, 041, 046, 047, 048,
049, 060, 061, 062, 063, 064, 072, 073, 074, 075, 076, 077, 082,
083, 084, 085, 086 AND 087...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, 
  Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, 
  Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  039 Valley, Fire Weather Zone 040 Greeley, Fire Weather Zone 
  041 Nance, Fire Weather Zone 046 Sherman, Fire Weather Zone 
  047 Howard, Fire Weather Zone 048 Merrick, Fire Weather Zone 
  049 Polk, Fire Weather Zone 060 Dawson, Fire Weather Zone 061 
  Buffalo, Fire Weather Zone 062 Hall, Fire Weather Zone 063 
  Hamilton, Fire Weather Zone 064 York, Fire Weather Zone 072 
  Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 074 
  Kearney, Fire Weather Zone 075 Adams, Fire Weather Zone 076 
  Clay, Fire Weather Zone 077 Fillmore, Fire Weather Zone 082 
  Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 
  Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 
  Nuckolls and Fire Weather Zone 087 Thayer.

* WINDS...Northwest 20 to 30 mph with gusts of 35 to 45 mph.

* TIMING...From noon until 7 PM CST.

* RELATIVE HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control...exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Wesely
262 
WWUS83 KGID 052136
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
336 PM CST Thu Mar 5 2020

...Critical Fire Weather Conditions This Afternoon...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
060100-
/O.CON.KGID.FW.W.0002.000000T0000Z-200306T0100Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
336 PM CST Thu Mar 5 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005,
006, 007, 017, 018, 019, 039, 040, 041, 046, 047, 048, 049, 060,
061, 062, 063, 064, 072, 073, 074, 075, 076, 077, 082, 083, 084,
085, 086 AND 087...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, 
  Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, 
  Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  039 Valley, Fire Weather Zone 040 Greeley, Fire Weather Zone 
  041 Nance, Fire Weather Zone 046 Sherman, Fire Weather Zone 
  047 Howard, Fire Weather Zone 048 Merrick, Fire Weather Zone 
  049 Polk, Fire Weather Zone 060 Dawson, Fire Weather Zone 061 
  Buffalo, Fire Weather Zone 062 Hall, Fire Weather Zone 063 
  Hamilton, Fire Weather Zone 064 York, Fire Weather Zone 072 
  Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 074 
  Kearney, Fire Weather Zone 075 Adams, Fire Weather Zone 076 
  Clay, Fire Weather Zone 077 Fillmore, Fire Weather Zone 082 
  Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 
  Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 
  Nuckolls and Fire Weather Zone 087 Thayer.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through 7 PM CST.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control...exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
978 
WWUS83 KGID 060055
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
655 PM CST Thu Mar 5 2020

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
060200-
/O.EXP.KGID.FW.W.0002.000000T0000Z-200306T0100Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
655 PM CST Thu Mar 5 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007,
017, 018, 019, 039, 040, 041, 046, 047, 048, 049, 060, 061, 062,
063, 064, 072, 073, 074, 075, 076, 077, 082, 083, 084, 085,
086 AND 087...

Wind speeds will continue to decrease this evening and relative
humidity values will increase as temperatures cool, therefore the
Red Flag Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:47 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 4, 11:47 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1147 AM CST Wed Mar 4 2020

.SHORT TERM...(Today and tonight)
Issued at 346 AM CST Wed Mar 4 2020

The big story today will be the near critical to critical fire
weather conditions due to low RH values and gusty winds. See the
Fire weather section below for more information.

Expect strong mixing this afternoon from around 800 to 825 mb down
to the surface, which will bring the gusty winds down to the
surface and also help to warm everyone up into the 60s for
afternoon highs. The wind will be southwesterly at 15 to 20 with
wind gusts of 25 to 30 mph under full sunshine.

Tonight...
A cold front will track through resulting in a wind shift to
northwesterly and those northwest winds could be a bit gusty at
times. The wind and mixing will help to hold temperatures up
above freezing for most areas.

.LONG TERM...(Thursday through Tuesday)
Issued at 346 AM CST Wed Mar 4 2020

The primary forecast concern will center around the expected
critical fire danger Thursday afternoon. After that, the next
forecast challenge will then revolve around precipitation chances
Sunday night through Tuesday with the next set of storm systems
that will track across the country. Otherwise, the warmest weekend
since last fall is the nicest story line.

Thursday...
Strong mixing up to at least 800 mb is likely to result in gusty
northwesterly winds sustained at 20 to 30 mph with gusts of 30 to
40 mph. It will be sunny and dewpoints will fall behind the cold
front resulting in afternoon RH values around 20 percent.
Consequently, extreme fire danger is expected. Temperatures will
be a few degrees cooler behind the cold front, but still should
see highs in the 50s given the strong mixing.

Friday through Sunday...
The wind will turn back around out of the south and remain south
or southwest through the weekend with a large ridge of high
pressure moving through aloft. This will result in an outstanding
warming trend that will climax with highs around 70 for most
everybody both Saturday and Sunday. These temperatures would
represent the nicest weekend for our region since last fall.

Sunday night through Tuesday...
All good things must come to an end and that will be the case with
a cold frontal passage Sunday night. We could have enough
instability around for a few thunderstorms Sunday night before
a more general rain sets in Monday morning. We can not rule out a
few snowflakes mixing in across northwestern zones late Sunday
night or Monday morning, but overall this primarily appears to be
a rainfall event. Some forecast models indicate the possibility
of some areas seeing between 0.25 and 0.50 inches of precipitation
between Sunday night and Monday. Perhaps another weak followup
shortwave will bring a slight chance for light precipitation
Monday night into Tuesday, but this appears to be more of an
outlier possibility.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Thursday)
Issued at 1140 AM CST Wed Mar 4 2020

Dry weather with VFR conditions are forecast for this TAF period.
Gusty winds and LLWS potential are the main concerns.
Southwesterly winds will continue to increase this afternoon, with
gusts near 30 MPH expected. While speeds diminish some this
evening ahead of an approaching frontal boundary, gusty
conditions will remain a possibility. Once the front moves through
after midnight tonight, winds will switch/remain northwesterly.
Speeds/gusts will really start ramping back up near/after sunrise
Thursday. Models suggest there will be the potential for LLWS at
two different points, once this evening (which would be out of the
SW ahead of the front), the second time accompanying the frontal
passage (which would be NWrly). LLWS should diminish near/after
sunrise Thursday.

&&

.FIRE WEATHER...
Issued at 346 AM CST Wed Mar 4 2020

The big concern the next 2 days will be fire weather. Today is
more of a marginal red flag warning day with our wind and RH
criteria just barely being met across our southwestern zones.
However, extreme fire weather conditions are expected to be more
widespread and severe Thursday afternoon with the biggest
difference being the stronger wind gusts that could approach 40
mph at times Thursday afternoon.

Our fire weather criteria calls for a combination of dry fuel
sources, winds of at least 20 gusting to 25 mph, and RH values of
around 20 percent or lower. The RH values today will be too high
across most of our forecast area for a headline except for our far
southwestern zones where RH values will dip this afternoon to
right around 20 percent. The wind will also be more marginal with
the higher gusts probably right around 25 mph although a few of
our northwestern zones could see a few gusts closer to 30 mph.

RH values will likely be right around 20 percent across the entire
forecast area Thursday afternoon and our wind gusts will likely be
well above our red flag criteria thresholds on Thursday. So
Thursday is a day to watch and a fire weather headline will
likely be issued in the near future if this forecast continues to
hold.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Red Flag Warning until 6 PM CST this evening for NEZ060-072-
     082>084.

KS...Red Flag Warning until 6 PM CST this evening for KSZ005-006-017.

&&

SHORT TERM...Wesely
LONG TERM...Wesely
AVIATION...ADP
FIRE WEATHER...Wesely
Hazardous weather outlook, Mar 4, 3:21 AM CST, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
321 AM CST Wed Mar 4 2020

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
050930-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
321 AM CST Wed Mar 4 2020

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

The combination of low relative humidity levels and gusty winds
will result in near-critical to critical fire weather conditions
this afternoon. At least near-critical conditions are anticipated
across nearly the entire area. However, the overall worst
combination of low relative humidity, around 20 percent or lower,
and wind gusts around 25 MPH or higher, will concentrate within
far western portions of the outlook area. As a result, a Red Flag
Warning has been issued for Dawson, Gosper, Furnas, Harlan,
Franklin, Smith, Rooks and Phillips counties.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Most of the outlook area will experience critical fire weather
conditions resulting in extreme fire danger Thursday afternoon.

On Sunday night, there is a slight chance for a few weak
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Wesely

Nearby

Red Flag Warnings in Nebraska, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.